Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 29, 2013, 5:13 PM CST for Douglas County, Ozark County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 5:13 PM CST (23:13 UTC)
- Expired
- Jan 29, 2013, 6:00 PM CST
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 12:35 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS53 KSGF 292313
SVRSGF
MOC067-153-300000-
/O.NEW.KSGF.SV.W.0007.130129T2313Z-130130T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 600 PM CST
* AT 512 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 21 MILES NORTHWEST OF GAINESVILLE TO 21 MILES
WEST OF GAINESVILLE...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRIXEY...BRUSHYKNOB...DORA...DRURY...GAINESVILLE...
GENTRYVILLE...HARDENVILLE...ISABELLA...LONG RUN...NOBLE...
PONTIAC...ROCKBRIDGE...ROME...SQUIRES...SUNDOWN...SYCAMORE...
TECUMSEH...THEODOSIA...THORNFIELD...UDALL...VANZANT...WASOLA...
WILLHOIT AND ZANONI.
THIS WARNING ALSO INCLUDES BULL SHOALS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSOURI.
LAT...LON 3649 9277 3680 9277 3681 9285 3686 9285
3705 9244 3706 9209 3650 9213
TIME...MOT...LOC 2314Z 244DEG 48KT 3687 9262 3656 9276
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70 MPH
$$
KARDELL1 follow-up statement
747
WWUS53 KSGF 292330
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CST TUE JAN 29 2013
MOC067-153-300000-
/O.CON.KSGF.SV.W.0007.000000T0000Z-130130T0000Z/
DOUGLAS MO-OZARK MO-
530 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OZARK AND
EASTERN DOUGLAS COUNTIES UNTIL 600 PM CST...
AT 527 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 27 MILES NORTH OF GAINESVILLE TO 13 MILES
SOUTHWEST OF GAINESVILLE...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...BRIXEY...BRUSHYKNOB...DORA...DRURY...GAINESVILLE...
GENTRYVILLE...HARDENVILLE...ISABELLA...NOBLE...PONTIAC...
ROCKBRIDGE...SQUIRES...SUNDOWN...SYCAMORE...TECUMSEH...THEODOSIA...
THORNFIELD...UDALL...VANZANT...WASOLA...WILLHOIT AND ZANONI.
THIS WARNING ALSO INCLUDES BULL SHOALS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN MISSOURI.
LAT...LON 3650 9277 3651 9277 3698 9259 3705 9244
3706 9209 3650 9213
TIME...MOT...LOC 2330Z 250DEG 42KT 3701 9237 3653 9259
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70 MPH
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 4:05 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 29, 4:05 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 PM CST TUE JAN 29 2013 .UPDATE... /ISSUED 350 PM CST TUE JAN 29 2013/ WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS CONTINUED ACROSS MUCH OF THE MISSOURI OZARKS AT MID AFTERNOON AS THE INITIAL COLD FRONT OR PRE-FRONTAL TROUGH PUSHED INTO SOUTH CENTRAL MISSOURI. THE WIDESPREAD SHOWERS AND CLOUDINESS HAD INHIBITED INSTABILITY BUT DEEP LAYER SHEAR WAS MORE THAN AMPLE TO SUPPORT STORM ORGANIZATION. THE RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS SOUTH CENTRAL MISSOURI OR GENERALLY SOUTHEAST OF A LINE FROM BRANSON TO SALEM. WHILE THE OVERALL RISK FOR SEVERE HAS DECREASED A BIT THE EVOLUTION OF THUNDERSTORMS ACROSS NORTHERN ARKANSAS WILL HAVE TO BE MONITORED CLOSELY. THESE STORMS WILL MOVE NORTHEAST INTO SOUTH CENTRAL MISSOURI THROUGH THE LATE AFTERNOON HOURS. DAMAGING WINDS WILL REMAIN THE PRIMARY SEVERE WEATHER HAZARD RISK. HOWEVER THE POTENTIAL OF TORNADOES DOES EXIST GIVEN THE STRENGTH OF THE SHEAR AND PRESENCE OF SOME LOW LEVEL CAPE. ANY DEVELOPMENT OF DISCRETE SUPERCELLS WILL HAVE TO MONITORED VERY CLOSELY. FOSTER && .DISCUSSION... /ISSUED 350 PM CST TUE JAN 29 2013/ THE INITIAL COLD FRONT OR PRE-FRONTAL TROUGH WILL PUSH ACROSS THE EASTERN OZARKS THIS EVENING TAKING THE RISK OF SEVERE WEATHER WITH IT. RAIN AND PERHAPS SOME EMBEDDED THUNDER WILL LINGER BEHIND THE FRONT INTO THE EVENING. THE SHORTWAVE TROUGH AXIS AND ASSOCIATED SECONDARY COLD FRONT WILL SWING INTO THE AREA OVERNIGHT. SHOWERS WILL PERSIST AHEAD OF THIS SYSTEM BUT SHOW A GRADUAL DIMINISHING TREND. EXPECT A MIX OF RAIN AND SNOW TO DEVELOP FROM SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI OVERNIGHT AS THE COLD AIR ADVECTION DEVELOP WITH THE LOWER ATMOSPHERIC COLUMN. SURFACE TEMPERATURES WILL FALL INTO THE LOWER 30S BY DAY BREAK. LITTLE IF ANY ACCUMULATION IS EXPECTED...BUT A DUSTING CANNOT BE RULED OUT NORTH OF A LINE FROM PITTSBURG KANSAS TO VERSAILLES MISSOURI. THE DEEP UPPER LEVEL TROUGH AXIS WILL PUSH EAST ACROSS THE REGION WEDNESDAY ALLOWING STRONG COLD AIR ADVECTION TO CONTINUE. SOME LIGHT SNOW OR FLURRIES WILL LINGER ACROSS CENTRAL AND PORTIONS OF SOUTHERN MISSOURI EARLY WEDNESDAY BUT END BY MIDDAY. OTHERWISE CLOUDS WILL LINGER MUCH OF THE DAY WITH TEMPERATURES REMAINING IN THE 30S. THE REGION WILL REMAIN UNDER THE INFLUENCE OF A NORTHWESTERLY FLOW ALOFT FOR THE NEXT SEVERAL DAYS. THIS WILL LEAD TO SEASONABLY COLD WEATHER CONDITIONS. SOME LIGHT SHOWERS MAY DEVELOP MONDAY ACROSS SOUTHERN MISSOURI AS ANOTHER FRONT PUSHES ACROSS THE AREA. OTHERWISE DRY WEATHER IS EXPECTED FROM LATE THIS WEEK INTO EARLY NEXT WEEK. FOSTER && .AVIATION... /ISSUED 1150 AM CST TUE JAN 29 2013/ PILOTS CAN EXPECT DETERIORATING FLIGHT CONDITIONS THIS AFTERNOON AND EVENING AS A COLD FRONT SWEEPS INTO THE REGION. THUNDERSTORMS WILL INCREASE THROUGH THE AFTERNOON WITH THE POTENTIAL OF SEVERE WEATHER INCLUDING DAMAGING WINDS. MVFR CONDITIONS WILL BE WIDESPREAD WITH AREAS OF IFR WITHIN THE SHOWERS AND STORMS. SURFACE WINDS WILL SHIFT TO THE NORTHWEST AS THE COLD FRONT PUSHES EAST BUT SHOWERS AND LOW CEILINGS WILL LINGER INTO THE EVENING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 29, 3:44 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 344 PM CST TUE JAN 29 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 344 PM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING ACROSS SOUTH CENTRAL MISSOURI...OR SOUTHEAST OF A LINE FROM BRANSON TO SALEM. WHILE THE OVERALL RISK FOR SEVERE WEATHER HAS DECREASED DUE TO LIMITED INSTABILITY...SEVERE THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE ACROSS SOUTH CENTRAL MISSOURI AHEAD OF THE ADVANCING COLD FRONT. STRONG WIND SHEAR WILL SUPPORT THE POTENTIAL FOR SUPERCELLS AND THE POSSIBILITY OF LOCALIZED BRIEF TORNADOES. THE GREATEST HAZARD RISK WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL OF ONE AND A HALF TO TWO AND A HALF INCHES COULD LEAD TO LOCALIZED FLOODING OF TYPICAL FLOOD PRONE AREAS. GUSTY SOUTH WINDS AROUND 30 MPH WILL OCCUR AHEAD OF THE FRONT LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED ON WEDNESDAY. LIMITED TO ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS FAR SOUTHERN MISSOURI THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 7 PM ACROSS SOUTH CENTRAL MISSOURI...OR SOUTHEAST OF A BRANSON TO SALEM LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jan 29, 11:40 AM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL WARSAW 38.24N 93.38W
01/29/2013 E0.50 INCH BENTON MO 911 CALL CENTER
DIME SIZED HAIL REPORTED IN WARSAW.
&&
JCOLUCCILocal storm report, Jan 29, 11:54 AM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG 1 N QUINCY 38.02N 93.47W
01/29/2013 HICKORY MO 911 CALL CENTER
TWO TREES REPORTED DOWN AND BLOCKING ROUTE 83. POWER
LINES REPORTED DOWN. SHED ALSO BLEW ACROSS THE ROAD.
&&
JCOLUCCILocal storm report, Jan 29, 12:23 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG 7 W GRAVOIS MILLS 38.31N 92.95W
01/29/2013 MORGAN MO 911 CALL CENTER
MULTIPLE TREES REPORTED BLOWN DOWN NEAR THE INTERSECTION
OF WEBB RD AND HIGHWAY 135.
&&
JCOLUCCILocal storm report, Jan 29, 12:46 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM TSTM WND DMG 10 NNW STOCKTON 37.83N 93.87W
01/29/2013 CEDAR MO EMERGENCY MNGR
ROOF AND SIDING DAMAGE AT A HOUSE. A POWER POLE SNAPPED.
LARGE TREE DOWN.
&&
JCOLUCCISpecial weather statement, Jan 29, 1:57 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CST TUE JAN 29 2013
MOZ058-070-071-292030-
MARIES MO-PHELPS MO-PULASKI MO-
157 PM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR MARIES...NORTHEASTERN PULASKI AND
NORTHWESTERN PHELPS COUNTIES UNTIL 230 PM CST...
AT 155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROCKER...OR 9 MILES NORTH OF WAYNESVILLE...
MOVING NORTHEAST AT 65 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BRINKTOWN...CROCKER...DIXON...VICHY AND
VIENNA.
PEOPLE IN MARIES...NORTHEASTERN PULASKI AND NORTHWESTERN PHELPS
COUNTIES...INCLUDING DIXON AND VIENNA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHWEST MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CST TUESDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3808 9160 3789 9222 3798 9231 3802 9227
3802 9218 3811 9218 3830 9199 3830 9184
TIME...MOT...LOC 1958Z 232DEG 55KT 3799 9216
KARDELLLocal storm report, Jan 29, 3:54 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 4 NNE GERSTER 38.00N 93.55W
01/29/2013 ST. CLAIR MO EMERGENCY MNGR
HIGHWAT T HAD NUMEROUS TREES DOWN SOME STRUCTURE DAMAGE.
TREES BLOCKING SIDE ROADS.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:24 AM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jan 29, 10:46 AM CST | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 44 min |
| Jan 29, 10:59 AM CST | Tornado Warning | SGF | Cedar, St. Clair | 16 min |
| Jan 29, 11:16 AM CST | Tornado Warning | SGF | Benton, Hickory, St. Clair | 29 min |
| Jan 29, 11:26 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory | 49 min |
| Jan 29, 11:31 AM CST | Special Weather Statement | SGF | Camden, Miller, Morgan | 59 min |
| Jan 29, 11:51 AM CST | Severe Thunderstorm Warning | SGF | Camden, Morgan | 39 min |
| Jan 29, 1:57 PM CST | Special Weather Statement | SGF | Maries | 33 min |
| Jan 29, 2:21 PM CST | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jan 29, 4:12 PM CST | Tornado Warning | SGF | Stone, Taney | 48 min |
| Jan 29, 4:36 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 39 min |
| Jan 29, 4:52 PM CST | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jan 29, 4:55 PM CST | Tornado Warning | SGF | Ozark, Taney | 20 min |
| Jan 29, 5:54 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.